Milton Keynes heroin warning after overdose death
A "potent" strain of heroin is believed to have caused a "significant" rise in overdoses, including one death, in Milton Keynes.
Five people were taken to city's hospital on Thursday and Friday, with one subsequently dying of an overdose.
Police have begun investigating and are contacting those potentially at risk in the area.
Consultant Vimal Desai said the hospital would normally expect one or two cases per week.
'Slows down breathing'
"We have seen five in the last 48 hours - two on Thursday and three on Friday," he added.
"Sadly one of these patients died.
"The reaction suggests an overdose of heroin, which appears to be a lot more potent than normal.
"It slows down their breathing and knocks their consciousness level down.
"We would like to warn anyone thinking of taking these drugs that it may be a more potent batch, which can have a much more detrimental effect and can be fatal."
South Central Ambulance Service said anyone with concerns should call 999.